Alert archive / Alabama / Flash Flood Warnings in 1996
Flash Flood Warning 12, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Aug 30, 1996, 7:26 PM CDT for Baldwin County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 1996, 7:26 PM CDT (00:26 UTC)
- Expired
- Aug 30, 1996, 9:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 461 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 310025 FFWMOB ALC003-310230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 726 PM CDT FRI AUG 30 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 930 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...CENTRAL BALDWIN COUNTY AT 722 PM...MOBILE DOPPLER WEATHER RADAR INDICATED A PERSISTENT AREA OF VERY HEAVY RAINS OVER CENTRAL BALDWIN COUNTY. THE HEAVIER STORMS WERE OCCURRING FROM BETWEEN BAY MINETTE THROUGH STAPLETON AND NEAR LOXLEY. RADAR RAINFALL ESTIMATES HAVE INDICATED THAT 2 TO 4 INCHES OF RAIN HAS FALLEN OVER CENTRAL BALDWIN COUNTY AND ADDITIONAL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE IN THESE AREAS THROUGH 900 PM. COUNTY SHERIFF OFFICIALS HAVE RECENTLY REPORTED HIGH WATER PROBLEMS NEAR THE STAPLETON COMMUNITY AND ADJACENT LOWER LYING COUNTY ROADS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. GJM &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:48 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 30, 2:48 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 247 PM CDT THU AUG 29 1996 TROF REMAINS ACRS CSTL COUNTIES WITH DEEP MOISTURE ACRS AREA...PWS ARND 2 THRU PERIOD. STLT SHOWS SHORT WAVE TO MOVE ACRS SFC TROF LATER TONIGHT AND LOW SHUD DEVELOP AND WORK ITS WAY FROM 500MB DOWN TO SFC. AS SFC LOW FORMS WNDS BECM MORE SOUTHEAST...ISENTROPIC UPGLIDE WILL WRING OUT LOTS OF RAIN. ETA SHOWS ABOUT 4 INCHES THRU 48 HRS. COORD WITH BHM AND FFA WILL BE ISSUED FOR COUNTIES WHERE HEAVY RAIN HAS ALREADY OCCURRED TODAY...8 TO 10 INCHES FROM 88D STP. LOW MEANDERS EAST THEN PULLS BACK WEST TOWARD END OF PERIOD SO POPS REMAIN HIGH. VORT 14 TO 18 MICROBARS THRU PERIOD AND K VALUES ABOVE 33 ALSO LOOK TO KEEP TSTMS ACTIVE. (1)69/82/70/84 9855 (2)70/83/70/85 8865 11
Nearby
Flash Flood Warnings in Alabama, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.